| Model Number |
EC8001-01 |
| Medical Device Problem Code |
Failure to Power Up (1476)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/28/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during an ent procedure, when plugged in the coblator ii system did not turn on.A new smith and nephew back-up device was immediately sent which caused a 2 hours delay until the surgeon could finish the procedure, and the patient was under anesthesia all this time.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
Additional Manufacturer Narrative
H2: additional information on a2 and a3.
Event or Problem Description
It was reported that, during an ent procedure, when plugged in the coblator ii system, the pius burned and the device didn´t turn on.A new smith and nephew back-up device was immediately sent which caused a 2 hours delay until the surgeon could finish the procedure.The doctor had to wake the patient up and put him to sleep again two hours later when the replacement device arrived.No further complications were reported.
Additional Manufacturer Narrative
H10: h2: additional information on b3 and b5.
Additional Manufacturer Narrative
H10 h3,h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Visual inspection observed the warranty seal is broken, the screws have signs of being removed previously, and the fuse housing is cracked inside from being accessed.The fuses in the fuse housing are installed incorrectly.Functional evaluation revealed the unit has no power when the switch is pressed.Checking the fuses in the fuse housing, they were installed incorrectly by a third party, and one is blown.Replacing and installing the fuses correctly resolved the issue.The complaint was confirmed and the root cause is associated with a component failure.Factors which could have contributed to the identified malfunction, include a blown fuse.No containment or corrective actions are recommended at this time.